Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 4, NWS State College, PA
NWS State College, PA issued this river flood warning at Feb 16, 2018, 6:03 AM EST for Huntingdon County, Pennsylvania. It took effect at Feb 16, 2018, 8:00 AM EST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2018, 6:03 AM EST (11:03 UTC)
- In effect from
- Feb 16, 2018, 8:00 AM EST
- Expired
- Feb 17, 2018, 1:45 AM EST
- In force
- 18 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Huntingdon County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aughwick Creek at Shirleysburg (SLYP1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01564512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
365
WGUS41 KCTP 161103
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
603 AM EST Fri Feb 16 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by late morning.
&&
PAC061-162303-
/O.NEW.KCTP.FL.W.0004.180216T1300Z-180217T0645Z/
/SLYP1.1.ER.180216T1300Z.180216T1900Z.180217T0045Z.NO/
603 AM EST Fri Feb 16 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Aughwick Creek At Shirleysburg
* until late tonight...Or until the warning is cancelled.
* At 6 AM Friday the stage was...9.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this morning and
crest near 10.3 feet by this afternoon. The river will fall below
flood stage by this evening.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$4 follow-up statements
738
WGUS81 KCTP 161719
FLSCTP
Flood Statement
National Weather Service State College PA
1219 PM EST Fri Feb 16 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Little Juniata River At Spruce Creek
...The Flood Warning continues for the following rivers in
Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued {**** enter generic timing
for next issuance of this product. i.e. "late this evening"*****}
&&
PAC061-170519-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-180217T1100Z/
/SLYP1.1.ER.180216T1139Z.180216T1701Z.180217T0500Z.NO/
1219 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Aughwick Creek At Shirleysburg.
* At 12 PM Friday the stage was 10.6 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by mid afternoon.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
PAC013-061-161749-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-180217T0240Z/
/SPKP1.1.ER.180216T0906Z.180216T1215Z.180216T1615Z.NO/
1219 PM EST Fri Feb 16 2018
The Flood Warning is cancelled for
The Little Juniata River At Spruce Creek.
* At 12 PM Friday the stage was 8.0 feet and falling.
* The river fell below flood stage at 11 AM Friday.
* Flood stage is 8.0 feet.
* The river will continue falling to 3.7 feet by Sunday morning.
* At 8.0 feet...The left, or north bank overflows, affecting several
homes.
&&
LAT...LON 4066 7818 4063 7812 4059 7803 4057 7811
4059 7816 4064 7822
$$497
WGUS81 KCTP 161939
FLSCTP
Flood Statement
National Weather Service State College PA
239 PM EST Fri Feb 16 2018
...The Flood Warning continues for the following rivers in
Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening or earlier if
need be.
&&
PAC061-170738-
/O.CON.KCTP.FL.W.0004.000000T0000Z-180217T1100Z/
/SLYP1.1.ER.180216T1139Z.180216T1916Z.180217T0500Z.NO/
239 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Aughwick Creek At Shirleysburg.
* At 2 PM Friday the stage was 10.8 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by after
midnight tonight.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
PAC111-170738-
/O.NEW.KCTP.FL.W.0006.180216T2143Z-180217T0945Z/
/CNFP1.1.ER.180216T2143Z.180217T0000Z.180217T0345Z.NO/
239 PM EST Fri Feb 16 2018
* At 2 PM Friday the stage was 11.4 feet and rising.
* Flood stage is 12.0 feet.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 12.5 feet by this evening.the river will
fall below flood stage by tonight.
* At 12.0 feet...The right bank of the river overflows downstream of
confluence and about 1/4 mile upstream from the gaging station.
&&
LAT...LON MISSING
$$161
WGUS81 KCTP 162112
FLSCTP
Flood Statement
National Weather Service State College PA
412 PM EST Fri Feb 16 2018
...The Flood Warning continues for the following rivers in
Pennsylvania...
Frankstown Branch Of The Juniata At Williamsburg
Aughwick Creek At Shirleysburg
Youghiogheny River Near Confluence
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this evening.
&&
PAC013-061-170730-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-180217T0730Z/
/WIBP1.1.ER.180216T1810Z.180217T0000Z.180217T0130Z.NO/
412 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Frankstown Branch Of The Juniata At Williamsburg.
* At 3 PM Friday the stage was 12.4 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river will crest near 12.4 feet by this evening. The river will
fall below flood stage this evening.
* At 12.0 feet...The right, or south bank overflows. The Road near
the river upstream of Williamsburg is inundated. A few homes
experience basement flooding.
&&
LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
4049 7835 4051 7826
$$
PAC061-170900-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-180217T0900Z/
/SLYP1.1.ER.180216T1139Z.180216T1916Z.180217T0300Z.NO/
412 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Aughwick Creek At Shirleysburg.
* At 4 PM Friday the stage was 10.8 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
PAC111-170912-
/O.EXT.KCTP.FL.W.0006.180216T2110Z-180217T0945Z/
/CNFP1.1.ER.180216T2027Z.180217T0000Z.180217T0345Z.NO/
412 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Youghiogheny River Near Confluence.
* until late tonight...Or until the warning is cancelled.
* At 4 PM Friday the stage was 12.0 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river will crest between 12 and 13 feet by midnight.
The river will fall below flood stage tonight.
* At 12.0 feet...The right bank of the river overflows downstream of
confluence and about 1/4 mile upstream from the gaging station.
&&
LAT...LON MISSING
$$135
WGUS81 KCTP 170135
FLSCTP
Flood Statement
National Weather Service State College PA
835 PM EST Fri Feb 16 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Aughwick Creek At Shirleysburg
...The Flood Warning continues for the following rivers in
Pennsylvania...
Frankstown Branch Of The Juniata At Williamsburg
Youghiogheny River Near Confluence
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by Saturday morning.
&&
PAC013-061-170840-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-180217T0840Z/
/WIBP1.1.ER.180216T1810Z.180217T0000Z.180217T0240Z.NO/
835 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Frankstown Branch Of The Juniata At Williamsburg.
* At 7 PM Friday the stage was 12.6 feet and beginning to fall.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage in the
middle of the night.
* At 13.0 feet...Sections of route 866 from Williamsburg to Ganister
are covered by flood waters.
&&
LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
4049 7835 4051 7826
$$
PAC111-171200-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-180217T1200Z/
/CNFP1.1.ER.180216T2027Z.180216T2330Z.180217T0600Z.NO/
835 PM EST Fri Feb 16 2018
The Flood Warning continues for
The Youghiogheny River Near Confluence.
* At 8 PM Friday the stage was 12.5 feet and beginning to fall.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage in the middle
of the night.
* At 12.0 feet...The right bank of the river overflows downstream of
confluence and about 1/4 mile upstream from the gaging station.
&&
LAT...LON MISSING
$$
PAC061-170205-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-180217T0900Z/
/SLYP1.1.ER.180216T1139Z.180216T1916Z.180217T0039Z.NO/
835 PM EST Fri Feb 16 2018
The Flood Warning is cancelled for
The Aughwick Creek At Shirleysburg.
* At 8 PM Friday the stage was 9.9 feet and falling.
* The river fell below flood stage at 8 PM Friday.
* Flood stage is 10.0 feet.
* The river will continue falling to 6.2 feet by Monday morning.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 5:16 AM EST, 47 minutes earlier.
Area forecast discussion, Feb 16, 5:16 AM EST, 47 minutes before
Area Forecast Discussion National Weather Service State College PA 516 AM EST Fri Feb 16 2018 .SYNOPSIS... A cold front will push southeast across Pennsylvania today. High pressure will build into the region tonight and early Saturday, then developing low pressure over the southeast states will track up the Mid Atlantic coast late Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MRMS rain estimates indicate around 2 inches of rain have fallen since last evening from Southern Clearfield Co southward through the Laurel Highlands. This area will continue to be the focus for the heaviest rain early this morning, due to a plume of anomalous PWATS ascending the high terrain of southwest Pa. Latest HRRR supports up to an additional half inch of rain over Somerset county between 10Z-17Z. Flood warning will remain in effect for this area this morning, with a flood advisory downwind (east) of there into the south central mountains. Models indicate cold front will push SE through the region early this morning. However, significantly drier/colder air won't arrive until passage of a secondary cold front linked to shortwave tracking across the Grt Lks. Model indicate this boundary will reach the northwest counties by late am, the central part of the forecast area by early afternoon and late afternoon across the Lower Susq Valley. Will keep showers in the forecast until passage of secondary cold front. Model soundings and HREFV2 data indicate just enough cold air may arrive for a brief change to snow showers over the Alleghenies before precip shuts off. Don't expect any accums except perhaps a coating over the highest ridges of Somerset Co. After a mild morning, expect readings to fall during late morning and afternoon under strong cold air advection. Arrival of drier air is likely to bring clearing skies by late in the day. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... High pressure builds into the region tonight, bringing clearing skies, diminishing wind and much colder temps. Superblend/NBM both indicating min temps from the mid teens over the northwest mountains, to the mid 20s across the Lower Susq Valley. Weak and fast moving low pressure center is forecast to develop over eastern NC Saturday afternoon, then track northeast off the NJ coast overnight into Sunday morning. This could bring a swath of 2-4 inches of snow to much of the forecast area. Of some concern is the air and ground temps at the start of pcpn. This may limit accumulations until sfc temps can cool off. && .LONG TERM /SUNDAY THROUGH THURSDAY/... 00Z NAEFS continues to show a building anomalous upper ridge along the east coast next week. A period of rain appears likely Monday, as surface warm front lifts through the area. After that, 00Z ECENS indicates central Pa will break into the warm sector with near record high temps possible Tue/Wed. Upper ridge is progged to weaken a bit late in the week with a cold front passage and associated showers likely Wed night or Thursday. Drier and cooler conditions appear likely Friday, but med range guidance still indicating above normal heights across the eastern conus and ECENS MOS at least 10 deg above normal Friday. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... TAFS updated. Visibilities remain rather good...even with the rain. Earlier discussion below. 00Z TAFS sent. 00Z TAFS close to earlier package. Main thing was to add more detail later on Friday. A moist southwest flow ascending the Allegheny Mountains will result in persistent MVFR cigs at KBFD/KJST through dusk, This will be followed by quickly lowering cigs spreading across the region this evening, as an area of low pressure approaches from the midwest and tracks across Pennsylvania tonight, resulting in rain of varying intensity and deteriorating cigs/vsbys. Cold front moving faster now...than what models had several days ago. Expect clearing from northwest to southeast later on Friday. Some snow may occur on the back side of the cold front across the northwest. Outlook... Sat and Sat night...Snow spreading northeast across the state late Sat and continuing into early Sunday with widespread IFR and LIFR restrictions. Sun...Clearing. Mon and Tuesday...Periods of Rain/low cigs possible, especially NW Mtns. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for PAZ024-033. && SYNOPSIS...Fitzgerald NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald LONG TERM...Fitzgerald/Gartner AVIATION...Martin
Hazardous weather outlook, Feb 16, 5:45 AM EST, 18 minutes before
Hazardous Weather Outlook National Weather Service State College PA 545 AM EST Fri Feb 16 2018 PAZ004>006-010-011-037-171045- Warren-McKean-Potter-Elk-Cameron-Tioga- 545 AM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-025>028-034>036-056-063-171045- Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin- Juniata-Bedford-Fulton-Franklin-Perry-Cumberland- 545 AM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A light snowfall appears likely Saturday evening. Poor driving conditions are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-033-171045- Cambria-Somerset- 545 AM EST Fri Feb 16 2018 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A light snowfall appears likely late Saturday. Poor driving conditions are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-041-042-045-046-049>053-057>059-064>066-171045- Northern Clinton-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster- 545 AM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A light to moderate snowfall appears likely for late in the day Saturday or Saturday evening. Poor driving conditions are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 16, 1:59 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN JOHNSTOWN AIRPORT 40.32N 78.83W
02/16/2018 M0.86 INCH CAMBRIA PA ASOS
6-HOUR RAINFALL.
0100 AM HEAVY RAIN JOHNSTOWN AIRPORT 40.32N 78.83W
02/16/2018 M1.48 INCH CAMBRIA PA ASOS
12-HOUR RAINFALL.
&&
EVENT NUMBER CTP1800557
EVENT NUMBER CTP1800558
RXRLocal storm report, Feb 16, 2:01 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN ALTOONA AIRPORT 40.30N 78.32W
02/16/2018 M0.78 INCH BLAIR PA ASOS
6-HOUR RAINFALL.
0100 AM HEAVY RAIN ALTOONA AIRPORT 40.30N 78.32W
02/16/2018 M1.02 INCH BLAIR PA ASOS
12-HOUR RAINFALL.
&&
EVENT NUMBER CTP1800559
EVENT NUMBER CTP1800560
RXRLocal storm report, Feb 16, 2:11 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 4 N BEDFORD 40.07N 78.50W
02/16/2018 M1.03 INCH BEDFORD PA ASOS
12-HOUR RAINFALL. BEDFORD COUNTY AIRPORT
&&
EVENT NUMBER CTP1800561
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:03 PM EST | Special Weather Statement | CTP | Franklin, Fulton | 57 min |
| Feb 15, 7:32 PM EST | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Juniata and 2 more | 3 hr |
| Feb 15, 9:26 PM EST | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Huntingdon and 5 more | 3 hr |
| Feb 15, 10:30 PM EST | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Juniata and 2 more | 3 hr |
| Feb 16, 1:27 AM EST | Areal Flood Warning | CTP | Cambria, Clearfield, Somerset | 6 hr |
| Feb 16, 1:41 AM EST | Areal Flood Advisory | CTP | Bedford, Blair, Cumberland, Franklin, Fulton, Huntingdon and 3 more | 5 hr |
| Feb 16, 1:43 AM EST | Areal Flood Advisory | CTP | Centre, Clearfield | 5 hr |
| Feb 16, 4:27 AM EST | River Flood Warning | CTP | Blair, Huntingdon | 22 hr |
| Feb 16, 6:49 AM EST | Areal Flood Advisory | CTP | Bedford, Blair, Fulton, Huntingdon, Mifflin | 3 hr |
| Feb 16, 8:15 AM EST | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Cumberland and 7 more | 3 hr |
| Feb 16, 1:22 PM EST | River Flood Warning | CTP | Blair, Huntingdon | 12 hr |
| Feb 16, 2:39 PM EST | River Flood Warning | CTP | Somerset | 11 hr |
| Feb 16, 5:03 PM EST | Areal Flood Advisory | CTP | Somerset | 9 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.